MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC, METALLIC, EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC, METALLIC, EXPANDABLE
Model Number G48029
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the delivery system through wire guide and endoscope and tried to deploy the stent while found it is difficult to deploye the stent, user continue to pulled the trigger and then found out the handle crack.User retracted the delivery system and changed to another same rpn device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information received on 21mar2025 1.What endoscope type and channel size was used? olympus cf-hq290l with diameter 3.7 2.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? no.3.If altered please indicate the procedure type (e.G.Cholodochojejunostomy) n/a 4.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.5.If yes, please specify what was observed and where on the device it was observed.N/a 6.Was resistance encountered when advancing the delivery system to the target location? no.7.If resistance was felt how did the physician deal with the resistance encountered? n/a 8.Was a stent previously placed at the same or adjacent location? no.9.If yes, was the complaint stent placed in the stent that /was already in situ? n/a 10.Was pre-dilation / post-dilation performed? no.11.What was the position of the elevator during advancement/deployment/removal? close.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 26-jun-2025.
 
Additional Manufacturer Narrative
Device evaluation: the evo-25-30-6-c device of lot number c2205345 involved in this complaint was returned for evaluation, not with its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2205345.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0052) states the following: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to a tight stricture and/or tortuous path causing a build-up of pressure and resulting in the issue reported.Given that the device was dismantled on the return, a definitive root cause could not be determined for the issue reported.Therefore, we are unable to determine the initial failure, and several issues observed during the lab evaluation could likely be the cause of stent deployment issue or as result of device being dismantled by the user.However, it¿s possible that the initial failure occurred due to the closed elevator and/or tight stricture causing a build-up of pressure which could have contributed to or resulted in the remaining issues occurring (i.E crack on the trigger, flla socket damaged.Etc) and led to stent deployment issue.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: confirmed quantity of 01 x used device.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC, METALLIC, EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21848904
Report Number3001845648-2025-00189
Device Sequence Number15416788
Product Code MQR
UDI-Device Identifier10827002480299
UDI-Public(01)10827002480299(17)260819(10)C2205345
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Model NumberG48029
Device Catalogue NumberEVO-25-30-6-C
Device Lot NumberC2205345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/10/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight67 KG